MAUDE Adverse Event Report: MC3 INC. MC3 NAUTILUS SMART ECMO OXYGENATOR; NAUTILUS SMART OXYGENATOR

MC3 INC. MC3 NAUTILUS SMART ECMO OXYGENATOR; NAUTILUS SMART OXYGENATOR
Model Number 48135
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Respiratory Insufficiency (4462)
Date of Event 07/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information that during use of an mc3 nautilus extra corporeal membrane oxygenation (ecmo) oxygenator, it was reported that the device would not oxygenate.The customer reported a gas transfer issue and experienced low po2.Clotting/thrombus/fibrin was not observed in the circuit.There was no damage observed to the device.The device was replaced to complete the procedure.Intervention was required.Medtronic received additional information that the customer first attempted to change out the oxygen and air tubing, then where they were plugged into the wall, the customer tried to switch to a blender which did not work.The last intervention was to change out the oxygenator.The patient came off of pump successfully a week later.The customer was unsure what was meant by pump record, there is a record but had not started it yet since we had just gone on pump.The customer only obtained a post oxygenator gas to see what the post po2 was.Ph 7.15, co2 49, po2 65, -12, hco3 17, so2 86.This was on a sweep of 100 and fio2 100%.Patient co2 before going on was in the 30s.The customer had just started bivalirudin on our pump side with the initiation of extra corporeal membrane oxygenation (ecmo).The patient did receive a heparin dose for cannulation.The patient only had a hematocrit drawn 3 hours before initiation and it was 44.3.Then the hematocrit on our gas machine was 40 and that was with the blood gas drawn 9 minutes after initiation.This was the first oxygenator used and it was just taken out of the box and placed into the circuit.The customer had a unit infusing on the patient side at initiation plus a unit infusing on the circuit side at initiation.So 2 units of prbc infusing.The patient was not septic at any time during or immediately prior to the ecmo run.The patient was only on ecmo for approximately 5 minutes.The customer is unsure how the gas transfer issue was resolved, the oxygenator was changed out.
 
Additional Manufacturer Narrative
The complaint device was tested for gas transfer and the measured oxygen and carbon dioxide transfer rates were above the performance requirements.

Brand Name
MC3 NAUTILUS SMART ECMO OXYGENATOR
Common Device Name
NAUTILUS SMART OXYGENATOR
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
tanya pockrandt
2555 bishop circle west
dexter, MI 48130
7349959089
MDR Report Key20377508
Report Number3011468686-2024-00022
Device Sequence Number3745993
Product Code BYS
UDI-Device Identifier10854916006871
UDI-Public(01)10854916006871(17)260531(10)2405320
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K191935
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date05/31/2026
Device Model Number48135
Device Lot Number2405320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown